MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SOLUS DISTAL WRENCH TIP (STAINLESS STEEL); HXC

ALPHATEC SPINE, INC. SOLUS DISTAL WRENCH TIP (STAINLESS STEEL); HXC
Model Number 25909
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No evaluation possible at this time.The proximal section of the wrench tip has not been returned nor has the lot number been provided.Upon the receipt of additional information and/or the suspect device a follow up report will be submitted.Alphatec solus distal wrench tips are manufactured from (b)(4) (stainless steel) and certified to (b)(4).The tips are used in conjunction with the proximal and distal deployment wrenches in order to deploy the two blades of a solus spacer into the cephalad and caudal vertebral endplates of disc space.The blades of the solus spacer are deployed by the two counter-rotating wrenches (proximal and distal).The solus distal wrench tips are modular, replaceable tips intended for single use.The supplied instructions for use (ins-060) warning# 7 states; do not use with excessively dense vertebrae.In patients where only one of the two vertebrae is excessively dense the safety feature built into the deployment wrench tip will not be effective.
 
Event or Problem Description
The distal tip of the instrument broke off in the implant when the surgeon was turning the deployment wrench handles.The tip remains within the implant positioned between the l5-s1.Although the patient had very hard sclerotic bone, both blades of the implant were able to be completely deployed.

Brand Name
SOLUS DISTAL WRENCH TIP (STAINLESS STEEL)
Common Device Name
HXC
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7735893
Report Number2027467-2018-00052
Device Sequence Number920143
Product Code HXC
UDI-Device Identifier00844856062719
UDI-Public(01)00844856062719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25909
Device Catalogue Number25909
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;